I have been getting increasingly restless legs for the past few weeks. It has been getting worse. It first it was just at night time when i was going to sleep but now it is occuring during the day also. I am experiencing the feeling in my arms aswell now. I can nvere sleep as all I have to get up every night and walk around. This doesnt help at all but it just feel like thats what i need to to. I have tried different stretches and try not to sit for too long atone time but nothing helps it just seems to be getting worse. Can anyone help? I have no idea what this could be.
Well, it's probably exactly as you named it, Restless Legs Syndrome. It ramps up whenever you lay down to rest, day or night, and it feels like this squeezing irritation in your calf, only thing that relieves it is to get up and walk around, the last thing you need when you want to watch TV or go to bed. It can also work its way up the body, as you described. I have the painful 24/7 kind, about went crazy until I went to my doc, who pegged it right away and gave me an opiate-derivative medicine for it, altho there are other drugs, and referred me to a neurologist who confirmed the diagnosis. There is a wonderful website where other people who have this talk to each other, rls.org, it explains what it is and has a forum community, you can read various threads there. Until you can get in to see your doc, next time you rest or go to bed, tug on some knee-high support hose or compression stockings, that will often stop the spasming long enough to sleep.
Thanks Greg, that has helped alot. I must go to the doctors and tell them about this. The medication you are on, does this is help? Thanks for the advice will have to try it this evening. It is driving me insane!
Hi there. Restless leg syndrome can be very distressing and is associated with obesity, smoking, polyneuropathy of hypothyroidism,diabetes and kidney failure. Certain drugs like H2 blockers, caffeine, alcohol,etc.
Treatment would include tackling an underlying cause if present like treat an iron deficiency anemia if present. Reduce caffeine and alcohol intake. Quit smoking, exercise and sleep well. Your neurologist could prescribe one of these drugs which is most appropriate for you, carbidopa – levodopa, opioids, carbamazepine, clonazepam, diazepam, baclofen, bromocriptine, gabapentin.
Hope that therapy would make life better for you.
You asked if the codeine I take helps me, and you betcha. Stops it most of the time, I function normally now, altho whenever I use my legs too much, it irritates me again, and also I do still have trouble sitting for long periods of time. Some people take a combination of drugs, some people don't do well on so-called RLS drugs, others do, some are actually on methadone if it's bad enough. If your doc doesn't know what RLS is, get a referral to a neurologist, they'll be able to treat you for it, they'll try diff things until you get comfortable again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.